MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48010002S
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a saber (10mm 2cm) percutaneous transluminal angioplasty (pta) dilation catheter was cracked at the tip when it was opened.The device was unable to be used inside of the patient, and an unknown device was used as a replacement.There was no reported patient injury.The device stored and opened as per the instructions for use (ifu) and there was no difficulty during the removal.There was no damage to the sterile packaging.The damage to the device was noticed after removing the device from it packaging.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h10 complaint conclusion: as reported, the balloon of a saber (10mm 2cm) percutaneous transluminal angioplasty (pta) dilation catheter was cracked at the tip when it was opened.The device was unable to be used inside of the patient, and an unknown device was used as a replacement.There was no reported patient injury.The device stored and opened as per the instructions for use (ifu) and there was no difficulty during the removal.There was no damage to the sterile packaging.The damage to the device was noticed after removing the device from it packaging.The device was not returned for analysis; however, a picture was provided.Picture #1 shows the catheter coiled inside a plastic bag.It can be noted the tip is hanging, almost separated from the catheter.No other anomalies of the product can be noted on the attached image.A product history record (phr) review of lot 82219774 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿distal tip cracked¿ was confirmed in the image provided as a visible crack was seen; however, the device was not returned for analysis.Therefore, the exact cause cannot be determined.Based on the information available for review, it is likely handling of the device and/or procedural factors contributed to the reported event.Damages may have ensued during removal of the balloon protective sheath or during device preparation.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.Without twisting, slide the forming tube off the balloon.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Note: balloon inflation should be performed with the guidewire extended beyond the catheter tip.It is strongly recommended that the guidewire, the balloon catheter, or both, remain across the lesion until the procedure is complete and the dilatation system is to be removed from the vessel.Note: to preserve the folded balloon shape during insertion and catheter manipulation, maintain a vacuum on the inflation lumen.Prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d4, g1, g3, g6, h1, h2, h3, h6, and h10 a review of the manufacturing documentation associated with lot 82219774 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25
el coyol alajuela bld 25 33014
7863138372
MDR Report Key17014358
Report Number3007635982-2023-00199
Device Sequence Number15370828
Product Code LIT
UDI-Device Identifier20705032069004
UDI-Public(01)20705032069004(17)240531(10)82219774
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2024
Device Model Number48010002S
Device Catalogue Number48010002S
Device Lot Number82219774
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer06/01/2023
07/07/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date06/27/2023
07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown